Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Invariant subspaces of Toeplitz operators with piecewise continuous symbols


Author: Vladimir V. Peller
Journal: Proc. Amer. Math. Soc. 119 (1993), 171-178
MSC: Primary 47B35; Secondary 47A15
MathSciNet review: 1145425
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions are found for the existence of nontrivial invariant subspaces for Toeplitz operators with piecewise continuous symbols. The results are obtained by estimating the norm of the resolvents.


References [Enhancements On Off] (What's this?)

  • [1] Ronald G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York-London, 1972. Pure and Applied Mathematics, Vol. 49. MR 0361893 (50 #14335)
  • [2] R. G. Douglas, Banach algebra techniques in the theory of Toeplitz operators, American Mathematical Society, Providence, R.I., 1973. Expository Lectures from the CBMS Regional Conference held at the University of Georgia, Athens, Ga., June 12–16, 1972; Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 15. MR 0361894 (50 #14336)
  • [3] E. M. Dyn′kin, Theorems of Wiener-Lévy type, and estimates for Wiener-Hopf operators, Mat. Issled. 8 (1973), no. 3(29), 14–25, 178 (Russian). MR 0336425 (49 #1199)
  • [4] L. C. Gambler, A study of rational Toeplitz operators, Ph.D. Thesis, SUNY at Stony Brook, NY, 1977.
  • [5] Ju. I. Ljubič and V. I. Macaev, Operators with separable spectrum, Mat. Sb. (N.S.) 56 (98) (1962), 433–468 (Russian). MR 0139010 (25 #2450)
  • [6] N. K. Nikol′skiĭ, Treatise on the shift operator, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 273, Springer-Verlag, Berlin, 1986. Spectral function theory; With an appendix by S. V. Hruščev [S. V. Khrushchëv] and V. V. Peller; Translated from the Russian by Jaak Peetre. MR 827223 (87i:47042)
  • [7] V. V. Peller, Invariant subspaces for Toeplitz operators, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 126 (1983), 170–179 (Russian, with English summary). Investigations on linear operators and the theory of functions, XII. MR 697436 (84k:47027)
  • [8] V. V. Peller, Spectrum, similarity, and invariant subspaces of Toeplitz operators, Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986), no. 4, 776–787, 878 (Russian). MR 864176 (88c:47047)
  • [9] V. V. Peller and S. V. Khrushchëv, Hankel operators, best approximations and stationary Gaussian processes, Uspekhi Mat. Nauk 37 (1982), no. 1(223), 53–124, 176 (Russian). MR 643765 (84e:47036)
  • [10] Heydar Radjavi and Peter Rosenthal, Invariant subspaces, Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 77. MR 0367682 (51 #3924)
  • [11] Donald Sarason, Function theory on the unit circle, Virginia Polytechnic Institute and State University, Department of Mathematics, Blacksburg, Va., 1978. Notes for lectures given at a Conference at Virginia Polytechnic Institute and State University, Blacksburg, Va., June 19–23, 1978. MR 521811 (80d:30035)
  • [12] A. F. Timan, Theory of approximation of functions of a real variable, Translated from the Russian by J. Berry. English translation edited and editorial preface by J. Cossar. International Series of Monographs in Pure and Applied Mathematics, Vol. 34, A Pergamon Press Book. The Macmillan Co., New York, 1963. MR 0192238 (33 #465)
  • [13] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776 (21 #6498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35, 47A15

Retrieve articles in all journals with MSC: 47B35, 47A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1145425-0
PII: S 0002-9939(1993)1145425-0
Keywords: Toeplitz operator, modulus of continuity, resolvent
Article copyright: © Copyright 1993 American Mathematical Society